Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Possibly Switching Birth Control Pill Brands (Page 2)

 - UBBFriend: Email this page to someone!   This topic comprises 2 pages: 1  2   
Author Topic: Possibly Switching Birth Control Pill Brands
copper86
Peer Ambassador
Member # 95710

Icon 1 posted      Profile for copper86     Send New Private Message       Edit/Delete Post 
Hi Robin!

Thank you so much, you are so nice! I really appreciate what you said.

It hasn't progressed into a cold sore, blister, or bump of any sort. Now that I think about it, these red irritations sometimes pop up every now and then. I've had facial make-up cause me to have facial irritations before, so I think I will throw our my old lip glosses and get some more. I was just nervous when I saw that.

You are a very nice, knowledgeable, and caring person! I will try my best to take better care of myself.

--------------------
"I do the best that I can. I'm just what I am." - Rush (Best I Can)

Posts: 692 | From: Canada | Registered: May 2012  |  IP: Logged | Report this post to a Moderator
Claire P.
Scarleteen Volunteer
Member # 96773

Icon 1 posted      Profile for Claire P.     Send New Private Message       Edit/Delete Post 
Hi Copper, just wanted to add a quick suggestion! To help the red spot go away (I get red irritated spots that aren't-quite-pimples too- often after I get eat junk food which my body isn't used to), maybe not only throw your old lip gloss out, but wait on using it for a bit? Maybe just plain Vaseline or something , if you're used to something on your mouth- but it's possible that applying any new or old product near/on a spot isn't the best way to make it quickly disappear. Just a thought!
Posts: 170 | From: Northeast USA | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
copper86
Peer Ambassador
Member # 95710

Icon 1 posted      Profile for copper86     Send New Private Message       Edit/Delete Post 
Thank you so much, Claire! What a great suggestion! I get those red spots sometimes near my mouth and it helps to know that I can still moisturize my mouth without irritating it further!

--------------------
"I do the best that I can. I'm just what I am." - Rush (Best I Can)

Posts: 692 | From: Canada | Registered: May 2012  |  IP: Logged | Report this post to a Moderator
Claire P.
Scarleteen Volunteer
Member # 96773

Icon 1 posted      Profile for Claire P.     Send New Private Message       Edit/Delete Post 
No problem! One more thing- I just saw your statement that you've had makeup cause facial irritations. It is possible that these irritations are caused not by the quality of the product. Makeup such as foundation can get clogged in facial pores, which means that if you don't thoroughly wash it off at the end of the day/event, pimples or other blemishes can appear as a result.

I actually have a friend who thinks foundation is a ploy invented by companies to cause blemishes through clogged pores just so we buy more of their product. That is obviously a bit silly, but I do think it's no harm to take a break from facial makeup just to let your skin breathe for a bit. [Smile]

Posts: 170 | From: Northeast USA | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
copper86
Peer Ambassador
Member # 95710

Icon 1 posted      Profile for copper86     Send New Private Message       Edit/Delete Post 
Thank you so much! The irritation got to the point where I had to switch make-up brands, but I'm still not too good at always rinsing it off thoroughly. I will definitely work harder at washing it off, and taking a break from wearing make-up off and on sounds great too! I actually believe that ploy! [Wink] Lol.

--------------------
"I do the best that I can. I'm just what I am." - Rush (Best I Can)

Posts: 692 | From: Canada | Registered: May 2012  |  IP: Logged | Report this post to a Moderator
copper86
Peer Ambassador
Member # 95710

Icon 1 posted      Profile for copper86     Send New Private Message       Edit/Delete Post 
Just a quick (hypothetical, since I know that everyone's body is different and you can't examine me or know my medical history [Smile] ) question about my switching birth control pill brands. I'm starting the third week of my current pack in three days, so I'm planning on getting a new prescription for a new pill brand beforehand so I can just make the switch in about two weeks' time. I'm excited to switch if that is what my doctor recommends (hopefully she returns from vacation soon, so I can bombard her with my hundred questions!), but I'm also a little wary.

I know the first three cycles of a new brand can cause side effects that will go away in their own time. I understand that that can be due to hormonal changes. I want, right now, either a triphasic pill with more estrogen than before; or a monophasic pill since my body won't have to go through 3 hormone changes a month and perhaps that will stop brakthrough bleeding (after I get used to it). I'm just wondering, though: if I did switch from a triphasic pill to a monophasic pill, could I assume to get side effects at any rate, since the hormone levels would be so drastically changed instead of just switching triphasic pills with a smaller change in estrogen levels? I'm wondering what that initial change would do to my body, but I know it would be an adjustment period at any rate.

I also want to add that I have read the posts in my "How Often?" thread, and that I appreciate them very much; and will try to answer back soon!

[ 09-09-2012, 12:56 PM: Message edited by: copper86 ]

--------------------
"I do the best that I can. I'm just what I am." - Rush (Best I Can)

Posts: 692 | From: Canada | Registered: May 2012  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
I don't think this is something anyone can possibly predict. Bodies and how they react to medications are just much too diverse.

That said, in general, I think you can expect fewer side effects with any kind or brand of combined pill when you're already currently been taking one already.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
copper86
Peer Ambassador
Member # 95710

Icon 1 posted      Profile for copper86     Send New Private Message       Edit/Delete Post 
Hi Heather!

Thank you so much for your response! I do understand that what I asked would be quite difficult to predict! I am glad that my side effects might be less, though, when I do switch.

--------------------
"I do the best that I can. I'm just what I am." - Rush (Best I Can)

Posts: 692 | From: Canada | Registered: May 2012  |  IP: Logged | Report this post to a Moderator
  This topic comprises 2 pages: 1  2   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3